Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 10, 2005, 6:04 PM CDT for Denton County, Wise County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 6:04 PM CDT (23:04 UTC)
- Expired
- Apr 10, 2005, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 102303
FFWFWD
TXC121-497-110200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT SUN APR 10 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DENTON COUNTY IN NORTH CENTRAL TEXAS
EASTERN WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 900 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF SANGER TO BOYD...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF SANGER TO BRIAR...MOVING
NORTHEAST AT 20 MPH. SALT CREEK IN SOUTHEAST WISE COUNTY WAS
REPORTED TO BE NEAR BANKFULL AND CONTINUING TO RISE.
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
SANGER BY 630 PM CDT
KRUM BY 630 PM CDT
JUSTIN BY 630 PM CDT
DENTON BY 700 PM CDT
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3321 9714 3305 9729 3301 9740 3301 9779
3342 9748 3342 9697 3332 9705
$$
07/BB2 follow-up statements
000
WGUS74 KFWD 110024
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT SUN APR 10 2005
TXC121-497-110200-
WISE TX-DENTON TX-
725 PM CDT SUN APR 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM CDT FOR NORTHWESTERN
DENTON AND EASTERN WISE COUNTIES...
AT 725 PM CDT...THUNDERSTORMS HAD MOVED OUT OF THE FLASH FLOOD
WARNING AREA...HOWEVER RUNOFF FROM THUNDERSTORMS EARLIER THIS
AFTERNOON AND EVENING MAY STILL RESULT IN FLASH FLOODING OF STREAMS
AND CREEKS.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3321 9714 3305 9729 3301 9740 3301 9779
3342 9748 3342 9697 3332 9705
$$000
WGUS74 KFWD 110131
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT SUN APR 10 2005
TXC121-497-110140-
WISE TX-DENTON TX-
830 PM CDT SUN APR 10 2005
...THE FLASH FLOOD WARNING FOR NORTHWESTERN DENTON AND EASTERN WISE
COUNTIES IS CANCELLED...
RAIN HAS ENDED IN THE WARNING AREA AND RUNOFF FROM EARLIER STORMS
HAS RECEDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3321 9714 3305 9729 3301 9740 3301 9779
3342 9748 3342 9697 3332 9705
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 3:52 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 3:52 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CDT SUN APR 10 2005 .DISCUSSION... SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL BUT THE EXTREME EASTERN COUNTIES UNTIL 11 PM. THE 20Z SURFACE ANALYSIS INDICATED THAT THE DRYLINE EXTENDED EAST OF A WICHITA FALLS...TO BROWNWOOD LINE. THUNDERSTORMS HAVE FIRED UP BETWEEN GAINESVILLE...AND LAMPASAS. WITH THE UPPER LOW OVER NORTHEASTERN NEW MEXICO... WILL MOVE SLOWLY EASTWARD TONIGHT AND MONDAY. RAIN CHANCES WILL END ACROSS THE WESTERN HALF TONIGHT...BUT WILL LINGER INTO MONDAY ACROSS THE EAST. BESIDES THE THREAT OF SEVERE THUNDERSTORMS TONIGHT...SOME LOCALLY HEAVY RAIN IS POSSIBLE. THE GRADIENT HAS WEAKENED ACROSS NORTH TEXAS...SO HAVE CANCELED THE WIND ADVISORY THAT WAS SCHEDULED TO GO UNTIL 6 PM. AFTER THE UPPER SYSTEM MOVES EASTWARD...WE WILL SEE DRY WEATHER MONDAY NIGHT THROUGH THURSDAY. RAIN CHANCES WILL RETURN FOR FRIDAY INTO THE WEEKEND AS THE NEXT SYSTEM APPROACHES. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 75 49 76 / 50 10 10 0 WACO, TX 57 77 47 78 / 50 20 10 0 PARIS, TX 59 74 48 74 / 80 40 10 0 DENTON, TX 58 74 47 76 / 50 10 10 0 MCKINNEY, TX 58 74 48 76 / 60 10 10 0 DALLAS, TX 58 76 49 76 / 50 10 10 0 TERRELL, TX 59 75 48 76 / 70 30 10 0 CORSICANA, TX 59 77 48 76 / 70 30 10 0 TEMPLE, TX 57 79 47 79 / 50 20 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 58/
Hazardous weather outlook, Apr 10, 3:30 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SUN APR 10 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM BOWIE...TO MINERAL WELLS..TO GOLDTHWAITE LATE THIS AFTERNOON AND INTO TONIGHT. A DRYLINE WILL BE THE FOCUS FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON NEAR A LINE FROM BOWIE...TO MINERAL WELLS...TO GOLDTHWAITE. ISOLATED SUPERCELLS WILL DEVELOP ALONG THIS DRYLINE AND MOVE NORTHEAST INTO THE INTERSTATE 35 CORRIDOR REGION EARLY THIS EVENING. VERY LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE SUPERCELL STORMS. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO ORGANIZE AFTER SUNSET ALONG THE INTERSTATE 35 CORRIDOR AND MOVE SLOWLY EAST TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THIS COMPLEX TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY LINGER ACROSS FAR EASTERN SECTIONS OF NORTH TEXAS...OR EAST OF A LINE FROM BONHAM...TO HEARNE...THROUGH MIDDAY MONDAY...AS AN UPPER LOW PRESSURE SYSTEM REMAINS JUST TO THE NORTH. ANOTHER CHANCE OF THUNDERSTORMS WILL ARRIVE NEXT FRIDAY AND SATURDAY...WHEN ANOTHER UPPER LEVEL LOW AND ASSOCIATED SURFACE FRONT MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS WEST OF I-35 SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND EARLY THIS EVENING. ACTIVATION ALONG AND EAST OF I-35 WILL LIKELY TAKE PLACE AFTER 7 PM. TR/92
In the hours before
Special weather statement, Apr 10, 4:40 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 440 PM CDT SUN APR 10 2005 TXZ143-157-102245- CORYELL-HAMILTON- 440 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER UPDATE... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF ADAMSVILLE...OR 21 MILES SOUTH OF HAMILTON...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ARNETT...JONESBORO AND PURMELA. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED IF THE STORM CONTINUES TO INTENSIFY. 65/DD
Special weather statement, Apr 10, 5:00 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 500 PM CDT SUN APR 10 2005 TXZ092-102230- COOKE- 500 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER UPDATE... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ERA...OR 11 MILES WEST OF SANGER...MOVING NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ERA...GAINESVILLE AND WOODBINE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
Special weather statement, Apr 10, 5:03 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 503 PM CDT SUN APR 10 2005 TXZ130-102230- ERATH- 503 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER UPDATE... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CLAIRETTE...OR 3 MILES SOUTHEAST OF STEPHENVILLE...MOVING NORTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLUFF DALE...MORGAN MILL AND STEPHENVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. 65/DD
Special weather statement, Apr 10, 5:20 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT SUN APR 10 2005 TXZ102-117-102245- PARKER-WISE- 520 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER UPDATE... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SPRINGTOWN...OR 10 MILES NORTH OF WEATHERFORD...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BOYD AND SPRINGTOWN. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Apr 10, 5:32 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 532 PM CDT SUN APR 10 2005 TXZ131-102330- HOOD- 532 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER UPDATE... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BLUFF DALE...OR 10 MILES NORTHEAST OF STEPHENVILLE...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY AND OAK TRAIL SHORES. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. 65/DD
Local storm report, Apr 10, 6:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT SUN APR 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0558 PM HAIL 2 S TOLAR 32.36N 97.92W
04/10/2005 1.00 INCH HOOD TX TRAINED SPOTTER
SPOTTERS REPORTED QUARTER HAIL JUST SOUTH OF TOLARThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 64 min |
| Apr 10, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 54 min |
| Apr 10, 6:01 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Apr 10, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Johnson | 65 min |
| Apr 10, 6:36 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 54 min |
| Apr 10, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 62 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 33 min |
| Apr 10, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 47 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.